MAUDE Adverse Event Report: LUMENIS LTD PULSE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD PULSE; POWERED LASER SURGICAL INSTRUMENT
Model Number GA-2006098
Medical Device Problem Codes Smoking (1585); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during preparation, the device had a loud bang and a burning smell.There was no patient or procedure involved.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The console device was not returned to the service center but was serviced on-site at the customers facility by a field service engineer (fse).The fse was unable to duplicate the reported issue, find any evidence of the reported symptoms, or explain the reported issue.The system is fully operational.The device was installed on 30 september 2019, and this event occurred over 6 years after the system installation.After this period, component wear, failure or damage is possible based on product use.A review of the device instructions for use (ifu) was performed.The ifu includes specific warnings/instructions related to device smoking, such as: fire hazards.Do not use this device in the presence of flammables or explosives, such as volatile anesthetics, alcohol, certain surgical preparation solutions, and similar substances.An explosion and/or fire could occur.The treatment beam can ignite most non-metallic materials.Use fire retardant drapes and gowns.The area around the treatment site can be protected with towels or gauze sponges moistened with sterile saline solution or sterile water.If allowed to dry, protective towels and sponges can increase the potential fire hazard.A ul-approved fire extinguisher and water should be readily available.When performing procedures in the perianal area, the flammability of methane gas must be considered.Moistened sponges should be inserted into the rectum.A risk review was completed and confirmed that the event of device smoking was defined in the risk documentation and is documented accordingly in the prr.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Based on the information available, a conclusion code of device problem excluded was assigned to this investigation, since the investigation was unable to identify any damage or malfunction related to the reported allegation.The investigation findings clearly confirm that there was no problem with the device.

Brand Name
PULSE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD
yokneam industrial park
hakidma 6
yokneam
IS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key24202421
Report Number2124215-2026-05084
Device Sequence Number9809848
Product Code GEX
UDI-Device Identifier07290109145990
UDI-Public(01)07290109145990(11)190805
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGA-2006098
Device Catalogue NumberGA-2006098
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Supplement Date Received by Manufacturer02/12/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date03/10/2026
Date Device Manufactured08/05/2019
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown